(RepublicanPress.org) – On February 1, the New York Post reported the CDC was concerned about EzriCare Artificial Tears. The health agency said the drops had been linked to 50 infections across almost a dozen states and one death. The CDC encouraged doctors and patients at the time to stop using the product. The bacteria found in EziCare didn’t respond to antibiotics, and it was tested to see if the strain of infection matched the Pseudomonas aeruginosa found in open bottles of the eye drops. Since then, the situation has grown worse.
On March 21, the CDC provided an update on its investigation. The health agency stated it was working with the Food and Drug Administration (FDA) and health departments across the country to look into the matter. Their report identified 68 affected patients across 16 states with the drug-resistant strain of Pseudomonas aeruginosa. Among those, three people died, eight experienced vision loss, and four had to have at least one eye removed. Most of the patients in question used artificial tears, and the only common thread among them was the use of the EzriCare brand.
The New York Post reported that the data from the CDC was from March 14, so the current tally of those affected could actually be higher.
Three people have died, and four have had to have their eyeballs removed because of rare bacterial infections linked to contaminated eyedrops, the CDC says. https://t.co/NC1oldzUI9
— NBC News (@NBCNews) March 22, 2023
The CDC stated Pseudomonas aeruginosa is a bacteria typically found in the environment, and depending on the type, it can cause infections in different parts of the body and in the blood. Unfortunately, most of the germs are antibiotic-resistant, and treatment options can be limited. The disease center said before this outbreak, there had never been a report of this particular strain of Pseudomonas aeruginosa in the United States.
The CDC said patients who used EzriCare or Delsam Pharma’s Artificial Tears and are experiencing symptoms of infection to see emergency care. Signs include eye discharge, pain, redness, blurry vision, light sensitivity, and the feeling that something is in the eye. The CDC and FDA recommend that if anyone is currently using these products, they should stop immediately.
Copyright 2023, RepublicanPress.org